Alert archive / New York / Tornado Warnings in 2013

Tornado Warning 3, NWS Albany, NY

May 29, 20136 counties in New York

NWS Albany, NY issued this tornado warning at May 29, 2013, 6:45 PM EDT for 6 counties in New York. It was in force for 45 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 6:45 PM EDT (22:45 UTC)
Expired
May 29, 2013, 7:30 PM EDT
In force
45 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Washington County, NY

The radar

The Albany radar (KENX), 40 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 6:45 PM EDTTSTM WND DMG6 S Amsterdam, NYBARN BLOWN DOWN ALONG WITH ROOF DAMAGE FROM TREES
May 29, 6:45 PM EDTTORNADO2 S Amsterdam, NY*** 1 INJ *** EF-2 FLORIDA MONTGOMERY COUNTY TO ROTTERDAM SCHENECTADY COUNTY
May 29, 6:47 PM EDTTORNADO1 S Scotch Bush, NYTORNADO CONFIRMED WITH ROOF DAMAGE...BARN DAMAGE...AND SEVERAL DOWN TREES
May 29, 6:52 PM EDTTORNADO1 S Mariaville Lake, NY*** 1 INJ *** EF-2 TORNADO DAMAGE CONFIRMED.
May 29, 6:52 PM EDTTORNADO2 S Mariaville Lake, NY*** 1 INJ *** EF-2 TORNADO DAMAGE...INJURY REPORTED
May 29, 6:53 PM EDTFUNNEL CLOUDRotterdam, NYFUNNEL CLOUD REPORTED NEAR INTERSECTION OF ALTAMONT AVE AND CURRY ROAD
May 29, 6:59 PM EDTTSTM WND DMGMinaville, NYTREE DOWN ON LANGLEY ROAD BLOCKING THE ENTIRE ROADWAY
May 29, 7:05 PM EDTTSTM WND DMGSchenectady, NYLARGE TREE DOWN ON WILLOW CREEK AVE
May 29, 7:09 PM EDTTSTM WND DMGNiskayuna, NY40 FT TREE DOWN ON PINECREST DRIVE
May 29, 7:30 PM EDTTSTM WND GST 60Clifton Park, NYTIME APPROXIMATE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 3:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WFUS51 KALY 292245
TORALY
NYC057-083-091-093-095-115-292330-
/O.NEW.KALY.TO.W.0003.130529T2245Z-130529T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBANY NY
645 PM EDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  EXTREME NORTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 730 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF
  AMSTERDAM...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
   ROTTERDAM JUNCTION AND GLENVILLE BY 655 PM EDT...
   SCOTIA BY 700 PM EDT...
   EAST GLENVILLE...ALPLAUS...NISKAYUNA AND SCHENECTADY BY 705 PM
   EDT...
   BURNT HILLS BY 710 PM EDT...
   ROUND LAKE AND CLIFTON PARK BY 715 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4292 7433 4306 7358 4301 7359 4297 7363
      4294 7363 4293 7366 4291 7368 4281 7366
      4281 7372 4282 7373 4280 7375 4275 7427
TIME...MOT...LOC 2245Z 258DEG 33KT 4285 7418

$$

TAW
3 follow-up statements
415 
WWUS51 KALY 292259
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
659 PM EDT WED MAY 29 2013

NYC095-292309-
/O.CAN.KALY.TO.W.0003.000000T0000Z-130529T2330Z/
SCHOHARIE NY-
659 PM EDT WED MAY 29 2013

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN SCHOHARIE COUNTY IS
CANCELLED...

THE STORM CAPABLE OF PRODUCING A TORNADO IS OUTSIDE OF THIS AREA. 

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4296 7413 4306 7358 4301 7359 4297 7363
      4294 7363 4291 7368 4281 7366 4281 7372
      4282 7373 4281 7375 4280 7377 4277 7411
TIME...MOT...LOC 2259Z 258DEG 33KT 4288 7401

$$

NYC057-083-091-093-115-292330-
/O.CON.KALY.TO.W.0003.000000T0000Z-130529T2330Z/
MONTGOMERY NY-WASHINGTON NY-SCHENECTADY NY-RENSSELAER NY-SARATOGA NY-
659 PM EDT WED MAY 29 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTHERN
SARATOGA...NORTHWESTERN RENSSELAER...EASTERN SCHENECTADY...EXTREME
SOUTHWESTERN WASHINGTON AND EXTREME EAST CENTRAL MONTGOMERY
COUNTIES...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ROTTERDAM
JUNCTION...OR NEAR SCOTIA...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  WOODRUFF HEIGHTS...HIGH MILLS...MAYFAIR AND STOODLEY CORNERS BY 705
  PM EDT...
  BALLSTON LAKE...BURNT HILLS...GARRISON MANOR AND REXFORD BY 710 PM
  EDT...
  JONESVILLE AND ELNORA BY 715 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4296 7413 4306 7358 4301 7359 4297 7363
      4294 7363 4291 7368 4281 7366 4281 7372
      4282 7373 4281 7375 4280 7377 4277 7411
TIME...MOT...LOC 2259Z 258DEG 33KT 4288 7401

$$

TAW
451 
WWUS51 KALY 292309
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
709 PM EDT WED MAY 29 2013

NYC057-292319-
/O.CAN.KALY.TO.W.0003.000000T0000Z-130529T2330Z/
MONTGOMERY NY-
709 PM EDT WED MAY 29 2013

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL MONTGOMERY COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4301 7359 4297 7363 4294 7363 4291 7368
      4281 7366 4281 7372 4282 7373 4280 7379
      4279 7399 4297 7405 4306 7358
TIME...MOT...LOC 2309Z 258DEG 33KT 4290 7389

$$

NYC083-091-093-115-292330-
/O.CON.KALY.TO.W.0003.000000T0000Z-130529T2330Z/
WASHINGTON NY-SCHENECTADY NY-RENSSELAER NY-SARATOGA NY-
709 PM EDT WED MAY 29 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTHERN
SARATOGA...NORTHWESTERN RENSSELAER...NORTHEASTERN SCHENECTADY AND
EXTREME SOUTHWESTERN WASHINGTON COUNTIES...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HIGH MILLS...OR
NEAR SCOTIA...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  JONESVILLE...ELNORA...ROUND LAKE AND CLIFTON PARK CENTER BY 715 PM
  EDT...
  COONS...USHERS...MALTAVILLE AND NEWTOWN BY 720 PM EDT...
  WILLOW GLEN AND EAST SARATOGA JUNCITON BY 725 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4301 7359 4297 7363 4294 7363 4291 7368
      4281 7366 4281 7372 4282 7373 4280 7379
      4279 7399 4297 7405 4306 7358
TIME...MOT...LOC 2309Z 258DEG 33KT 4290 7389

$$

TAW/IRL
567 
WWUS51 KALY 292332
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT WED MAY 29 2013

NYC083-091-093-115-292341-
/O.EXP.KALY.TO.W.0003.000000T0000Z-130529T2330Z/
WASHINGTON NY-SCHENECTADY NY-RENSSELAER NY-SARATOGA NY-
732 PM EDT WED MAY 29 2013

...THE TORNADO WARNING FOR SOUTHWESTERN SARATOGA...NORTHWESTERN
RENSSELAER...NORTHEASTERN SCHENECTADY AND EXTREME SOUTHWESTERN
WASHINGTON COUNTIES HAS EXPIRED...

THE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS MOVED EAST OF 
THESE LOCATIONS. 

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4301 7359 4297 7363 4294 7363 4291 7368
      4281 7366 4281 7372 4282 7373 4280 7379
      4279 7399 4297 7405 4306 7358
TIME...MOT...LOC 2309Z 258DEG 33KT 4290 7389

$$

TAW/IRL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at May 29, 6:15 PM EDT, 30 minutes earlier.

Area forecast discussion, May 29, 6:15 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT WED MAY 29 2013

.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO LIFT THROUGH THE REMAINDER OF THE
REGION THROUGH THIS EVENING. A DISTURBANCE WILL MOVE INTO OUR REGION
THIS EVENING. AHEAD OF THIS DISTURBANCE...THERE IS STILL THE CHANCE
OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BECOME LOCALLY
SEVERE. THIS DISTURBANCE WILL MOVE ON BY TO OUR EAST...LEAVING US
WITH PARTIAL CLEARING OVERNIGHT WITH SOME PATCHY FOG. THEN...SUMMER
HEAT WILL ARRIVE TOMORROW...LASTING INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 11 PM EDT FOR
OUR ENTIRE REGION.

AS OF 615 PM EDT...OUR AREA HAS ISSUED A COUPLE OF SEVERE
THUNDERSTORMS WARNINGS...ONE IN HERKIMER WHICH VERIFIED AS WE HAD
REPORTS OF ONE INCH HAIL IN FAIRFIELD COUNTY AND A TREE DOWN IN
HERKIMER.

A LINE OF STORMS WAS STARTING TO BOW INTO THE MOHAWK VALLEY AND NOW
LOOKS AS IF IT WILL ARRIVE INTO THE SARATOGA REGION...SOUTHWARD INTO
NORTHERN PORTIONS OF THE CAPITAL DISTRICT ABOUT 700-730 PM.

IF THIS LINE OF STORMS HOLDS TOGETHER...THEY WOULD IMPACT AREAS
SOUTH AND EAST OF THE CAPITAL DISTRICT THROUGH 800 PM. EXPECT BRIEF
HEAVY RAIN...GUSTY WINDS TO POSSIBLY 60 MPH AND POSSIBLY EVEN SOME
HAIL WITH THESE STORMS.

A POTENT SHORT WAVE WAS WORKING FURTHER INTO WESTERN NEW YORK
STATE...AND WILL WORK ACROSS OUR REGION THROUGH THE EVENING HOURS.
OUR AREA WILL WELL SOUTH OF THE UPPER LEVEL JET ENTRANCE REGION
LATER ON THIS EVENING AS WELL.

WILL CONTINUE TO INCLUDE POSSIBLE HEAVY RAINFALL ASSOCIATED WITH THE
THUNDERSTORMS...SINCE SOME PLACES ALREADY REPORT NEARLY HALF AN INCH
OF RAIN IN LESS THAN HALF HOUR TIME.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/...
FOR LATER TONIGHT...WITH THE LOSS OF HEATING...AND WITH THE
SHORTWAVE MOVING TO THE EAST OF THE AREA...THUNDERSTORM POTENTIAL
WILL DIMINISH BY LATE THIS EVENING. IT SHOULD CLEAR OUT...ALTHOUGH
THERE WILL BE POTENTIAL FOR PATCHY FOG...ESPECIALLY IN THOSE AREAS
THAT RECEIVE RAINFALL. MIN TEMPS WILL BE IN THE 50S TO LOW 60S. FOR
NOW JUST PLACED PATCHY FOG IN THE GRIDS IN THE USUAL "FOGGY" PLACES.
ONCE WE SEE WHERE HEAVIER RAINFALL TAKES PLACE...WE WOULD GO AHEAD
AND INCREASE FOG COVERAGE AND POSSIBLY CALL IT DENSE.

LARGE BERMUDA HIGH WILL BUILD ACROSS THE SOUTH ATLANTIC...WHILE
ALOFT A RIDGE WILL STRENGTHEN THROUGH FRIDAY. THIS WILL MEAN A
SUMMERY AIR MASS WILL BE IN PLACE FOR ALL...BEGINNING TOMORROW AND
LASTING INTO THE WEEKEND. H850 TEMPERATURES LOOK TO WARM TO ABOUT
+17C. WITH GOOD MIXING TO AROUND 5000 FEET AND LOTS OF LATE MAY
SUNSHINE...THIS WILL TRANSLATE TO HIGH TEMPERATURES APPROACHING 90
DEGREES IN MOST VALLEY LOCATIONS THURSDAY THROUGH
SATURDAY...POSSIBLY WELL INTO THE LOWER 90S MID HUDSON VALLEY AND
LOWER LITCHFIELD. HIGH ELEVATIONS WILL EVEN WARM WELL INTO THE
80S.

OVERNIGHTS LOWS THURSDAY NIGHT THROUGH SATURDAY NIGHT WILL BE
SOMEWHAT MUGGY...GENERALLY LOWER TO MID 60S EXCEPT UPPER 50S IN SOME
OF THE COOLER OUTLYING SPOTS.

DEWPOINTS LOOK TO BE IN THE LOWER TO MID 60S...MODERATE BUT NOT
EXCESSIVELY HIGH. APPARENT TEMPERATURES (WHICH COMBINE THE AMBIENT
TEMPERATURE AND RELATIVE HUMIDITY) LOOK TO REACH THE MID TO UPPER
90S IN THE MID HUDSON VALLEY THURSDAY THROUGH SATURDAY AFTERNOON SO
HOT BUT NOT QUITE HIGH ENOUGH TO ISSUE ANY TYPE OF HEAT STATEMENTS.
WE WILL CONTINUE TO MONITOR THE SITUATION.

WITH A FAIRLY STRONG RIDGE OVERHEAD THERE SHOULD BE AN INHIBITING
CAP ON ANY CONVECTIVE DEVELOPMENT THURSDAY THROUGH SATURDAY. THERE
WILL BE PLENTY OF SURFACE INSTABILITY BUT ANY CU THAT FORMS WILL
LIKELY HAVE A HARD TIME BREAKING THE CAP. WE DID GO WITH SLIGHT
CHANCES OF THUNDERSTORMS ACROSS OUR HIGHER ELEVATIONS ON THURSDAY
(WHERE WE FEEL HAVE THE BEST FOR PARCELS TO DEVELOP CONVECTION). BY
FRIDAY...WE CONTINUED TO KEEP IT TOTALLY DRY FOR NOW AS THE RIDGE
WILL BE STRONGEST AT THAT TIME.

SATURDAY...THE MID LEVEL RIDGE BEGINS TO SLOWLY BREAK DOWN AND HEAD
EAST. THEREFORE...WE CONTINUE WITH SLIGHT CHANCES EARLY...GOING TO
30 POPS FROM THE GREATER CAPITAL DISTRICT AND POINTS NORTHWEST
DURING THE AFTERNOON...SLIGHT CHANCES FURTHER SOUTH AND EAST.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
DURING THIS PERIOD...THE HEAT RIDGE WILL BREAK DOWN AS A FAIRLY
STRONG COLD FRONT APPROACHES ON SUNDAY. LONGER RANGE MODELS ARE IN
PRETTY GOOD WITH TIMING OF THE FRONT...CROSS OUR REGION SUNDAY NIGHT
INTO EARLY MONDAY. AHEAD OF IT...IT LOOKS LIKE A PRETTY GOOD CHANCE
OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG OR EVEN
LOCALLY SEVERE. STILL TOO EARLY TO LOOK AT SPECIFIC CONVECTIVE
PARAMETERS...HOWEVER IT LOOKS POTENTIALLY UNSTABLE WITH A PRETTY
STRONG WIND ALOFT. WWE WILL MONITOR THIS SITUATION AS THE TIME NEARS.

THIS FRONT COULD BRING A ROUND OF HEAVY RAINFALL AS WELL AS IT
SLOWLY SLIDES THROUGH.

NOTICEABLY COOLER AND SOMEWHAT DRIER AIR WILL FOLLOW ON MONDAY. BY
TUESDAY...THE LATEST EUROPEAN SHOWS A ROBUST SHORT WAVE TROUGH
MOVING TO OUR NORTH. THIS IS NOT DETECTED AS WELL BY THE GFS. SINCE
THE EUROPEAN HAS FORECASTED THIS FEATURE FOR SEVERAL RUNS...WE WILL
LEAN WITH ITS SOLUTION. THIS MEANS TUESDAY WILL BE A BRISK DAY BY
EARLY JUNE STANDARDS. THERE MIGHT BE ENOUGH INSTABILITY FOR SOME
ISOLATED SHOWERS...ESPECIALLY IN THE MOUNTAINS. FOR NOW...INTRODUCE
A SLIGHT CHANCE IN THE MOUNTAINS ONLY. H850 TEMPERATURES ON THE
EUROPEAN MODEL LOOK TO COOL DOWN INTO THE LOW SINGLE NUMBERS...WHICH
WOULD MEAN HIGHS ONLY IN THE 60S...MAYBE TOUCHING 70 IN THE HUDSON
VALLEY SOUTH OF ALBANY. HIGHER TERRAIN WOULD ACTUALLY SEE HIGHS ONLY
IN THE 50S.

IT WILL TURN CHILLY TUESDAY NIGHT. FOR NOW...ENOUGH OF A GRADIENT
MIGHT KEEP UP ENOUGH OF A BREEZE TO PREVENT FROST ANYWHERE. EVEN
SO...WE WILL HAVE LOWS GENERALLY FROM THE UPPER 30S IN THE COLDEST
SPOTS TO 40S.

WEDNESDAY SHOULD BE MAINLY SUNNY WITH TEMPERATURES RECOVERING BACK
TO NEAR 70 IN THE VALLEYS...60S HIGHER TERRAIN.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
IT NOW APPEARS LIKELY ENOUGH THAT THUNDERSTORMS WILL IMPACT THE KALB
TERMINAL...SO WE HAVE THUNDER WITH GUSTS TO 40KTS AT 23Z-00Z. WE
DROPPED CONDITIONS BRIEFLY TO MVFR...BUT NOT LOW MVFR.

AFTER THAT...IT LOOKS AS IF THE ACTION WILL BE OVER FOR KALB...BUT
KPOU/KPSF MIGHT BE IMPACTED BY 01Z. NOT ENOUGH CONFIDENCE TO PLACE
THUNDER IN THE TAF JUST YET.

KGFL MIGHT BE TOO FAR NORTH FOR ANY THUNDER ACTIVITY. FOR NOW...NO
MENTION OF IT...THEY NEVER GOT INTO THE REALLY WARM AIR.

OUTSIDE OF ANY THUNDERSTORMS...CEILINGS AND VISIBILITIES WILL BE
MAINLY VFR...THROUGH EVENING AS A WARM FRONT TRACKS THROUGH THE
REGION. SOME ORGANIZED THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

WE ARE CONCERNED THAT FOG WILL FORM AT ALL OF OUR TAFS SINCE IT
LOOKS TO PARTIALLY CLEAR BEHIND THE LINE OF SHOWERS AND
STORMS...WITH LITTLE OR NO WIND. WILL MONITOR WHEN WE DO THE THE
FULL EVENING UPDATE.

OUTLOOK...
THU-SAT...VFR/MVFR. SLIGHT CHC PM -TSRA EACH DAY. LATE NIGHT AND/OR
EARLY MORNING MVFR/IFR ASSOC WITH FOG POSSIBLE.
SUN-MON...VFR/MVFR. CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
RH VALUES LOOK TO BE NEAR 100 PERCENT THE NEXT SEVERAL NIGHTS WITH
LOTS OF DEW...DROPPING TO BETWEEN 30 AND 40 PERCENT EACH AFTERNOON.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS
EVENING...SOME OF WHICH COULD BE LOCALLY STRONG TO SEVERE WITH
STRONG GUSTY WINDS AND LARGE HAIL.

ANY ACTIVITY WILL DECREASE OVERNIGHT. AFTER THIS EVENING...ANY
ADDITIONAL COVERAGE OF THUNDERSTORMS WILL ISOLATED AT BEST THROUGH
FRIDAY...AND ANY OF THOSE CONFINED TO THE MOUNTAINS.

THE WIND WILL SOUTH AROUND 10 MPH SHIFTING TO WEST THIS EVENING.
LIGHT OVERNIGHT...THEN SOUTH OR SOUTHWEST 5 TO 15 MPH EACH OF THE
NEXT SEVERAL DAYS...LIGHT OR CALM EACH OF THE NIGHTS.

THE NEXT CHANCE OF A WETTING RAINFALL WILL BE ON SUNDAY WHEN A SLOW
MOVING COLD FRONT HEADS INTO OUR REGION.

&&

.HYDROLOGY...
NO WIDESPREAD HYDROLOGIC CONCERNS OVER THE NEXT FOUR DAYS ACROSS
THE HSA.

ANY THUNDERSTORMS THAT DEVELOP THIS EVENING SHOULD MOVE FAIRLY
QUICKLY AT 30 MPH. THEY COULD CONTAIN HEAVY RAINFALL...BUT UNLESS
THEY TRAIN OVER THE SAME AREA (LOOKING UNLIKELY AT THIS TIME)...THE
THREAT OF FLASH FLOODING LOOKS VERY LOW.

A THUNDERSTORM COULD ALWAYS PRODUCE LOCALIZED PONDING OF WATER ON
ROADS AND AREAS OF POOR DRAINAGE.

AFTER THIS EVENING...ANY SHOWER OR THUNDERSTORM POSSIBILITY LOOKS
VERY LOW...ISOLATED AT BEST. ANY THUNDERSTORM THAT DOES POP UP COULD
PRODUCE HEAVY RAINFALL GIVEN THE HIGHER HUMIDITY BUT AGAIN THAT
WOULD THE EXCEPTION RATHER THAN THE RULE THROUGH FRIDAY.

THUNDERSTORM COVERAGE MIGHT INCREASE A LITTLE ON SATURDAY...AND A
LOT ON SUNDAY AS A COLD FRONT NEARS THE REGION. THERE IS THE
POTENTIAL FOR HEAVY RAINFALL LATE SUNDAY INTO EARLY MONDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, May 29, 3:38 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT WED MAY 29 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
338 PM EDT WED MAY 29 2013

...SEVERE THUNDERSTORM WATCH 241 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION FOR THE FOLLOWING COUNTIES UNTIL 11 PM...

IN NORTHWESTERN CONNECTICUT...LITCHFIELD...

IN WESTERN MASSACHUSETTS...BERKSHIRE...

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON...
GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...
SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON...

IN SOUTHERN VERMONT...BENNINGTON...WINDHAM...

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, May 29, 6:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     FRANKFORT CENTER        43.05N  75.14W
05/29/2013                   HERKIMER           NY   TRAINED SPOTTER

            WIRES DOWN AND TREE DOWN ON ARGYLE ROAD

&&

EVENT NUMBER ALY1300116

BEW
Local storm report, May 29, 6:14 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     FRANKFORT               43.04N  75.07W
05/29/2013                   HERKIMER           NY   TRAINED SPOTTER

            WIRES DOWN ON 5TH AVE AT REESE ROAD

&&

EVENT NUMBER ALY1300117

BEW
Local storm report, May 29, 6:16 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     ILION                   43.01N  75.04W
05/29/2013                   HERKIMER           NY   TRAINED SPOTTER

            TREE DOWN ON HOUSE AT 208 EAST RIVER STREET

&&

EVENT NUMBER ALY1300118

BEW
Local storm report, May 29, 6:17 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     FLASH FLOOD      DOLGEVILLE              43.10N  74.77W
05/29/2013                   HERKIMER           NY   TRAINED SPOTTER

            ROUTE 167 AND SNELLS BUSH ROAD FLOODED AND CLOSED

&&

EVENT NUMBER ALY1300119

BEW
Local storm report, May 29, 6:42 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     MANHEIM CENTER          43.05N  74.79W
05/29/2013                   HERKIMER           NY   TRAINED SPOTTER

            WIRES DOWN AT 568 BRONNER ROAD

&&

EVENT NUMBER ALY1300120

BEW
Local storm report, May 29, 6:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      DOLGEVILLE              43.10N  74.77W
05/29/2013                   HERKIMER           NY   TRAINED SPOTTER

            TIME APPROXIMATE. MULTIPLE CULVERTS WASHED OUT AND 4-5
            INCHES OF WATER ON MAIN STREET.

&&

EVENT NUMBER ALY1300121

BEW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:01 PM EDTSpecial Weather StatementALYOneida59 min
May 29, 5:16 PM EDTSevere Thunderstorm WarningALYHerkimer59 min
May 29, 5:51 PM EDTSpecial Weather StatementALYFulton, Montgomery54 min
May 29, 6:01 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery59 min
May 29, 6:09 PM EDTAreal Flood AdvisoryALYFulton, Herkimer, Montgomery3 hr
May 29, 6:18 PM EDTFlash Flood WarningALYFulton, Herkimer, Montgomery3 hr
May 29, 6:40 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington65 min
May 29, 6:40 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schenectady, Schoharie35 min
May 29, 7:02 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer, Saratoga, Schenectady43 min
May 29, 7:04 PM EDTTornado WarningALYAlbany, Greene, Schoharie26 min
May 29, 7:12 PM EDTFlash Flood WarningALYAlbany, Rensselaer, Saratoga, Schenectady3 hr
May 29, 7:22 PM EDTTornado WarningALYRensselaer, Saratoga, Washington38 min
May 29, 7:29 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Schoharie, Ulster61 min
May 29, 7:36 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer54 min

Nearby

Tornado Warnings in New York, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.